MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPEL LARGE CAPACITY DRAINAGE CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPEL LARGE CAPACITY DRAINAGE CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that catheter separation occurred.The target lesion was located in the liver.An 18/30 expel large capacity drainage catheter was placed for percutaneous drainage.During the two week follow up visit, it was noted that the catheter was broken into three pieces (proximal, middle and distal).The catheter was removed without any additional interventions.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
E1.Initial reporter address (b)(6).Device evaluated by manufacturer: the device was returned for analysis.Unit returned in a generic plastic bag, the unit returned has catheter broken, as part of overall visual revision.The returned device matches with upn provided by the customer.The device was returned in three separate sections with evidence of cracks along the device and pigtail, also, the device has a section damage with a knob, no other damages or anomalies were noted.
 
Event or Problem Description

Brand Name
EXPEL LARGE CAPACITY DRAINAGE CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9192869
Report Number2134265-2019-12448
Device Sequence Number2599434
Product Code FGE
UDI-Device Identifier08714729860723
UDI-Public08714729860723
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141335
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2022
Device Model Number32904
Device Catalogue Number32904
Device Lot Number0023565441
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR